Alabama, 2007Hail and Damaging Winds in Alabama, June 29, 2007
June 29, 2007 · NWS BMX · 5 events in 4 counties and zones
Afternoon heating lead to several isolated severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon heating lead to several isolated severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 29, 1:57 PM CST, 53 minutes earlier.
Area forecast discussion, Jun 29, 1:57 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CDT FRI JUN 29 2007
.SHORT TERM...
OVER THE LAST FEW DAYS MOST LOCATIONS ACROSS CENTRAL ALABAMA HAVE
RECEIVED AT LEAST A LITTLE BIT OF RAINFALL FROM SCATTERED
AFTERNOON SHOWERS AND THUNDERSTORMS. TODAY IS NO EXCEPTION AND
OVER THE WEEKEND CHANCES LOOK EVEN BETTER FOR SIGNIFICANT
RAINFALL.
A WEAK COLD FRONT WILL NUDGE INTO NORTHERN ALABAMA SATURDAY
IMPEDED BY THE DIRTY RIDGE CURRENTLY OVER THE AREA. PRECIPITABLE
WATER WILL INCREASE GRADUALLY SATURDAY INTO SUNDAY...LIKELY
EXCEEDING 2 INCHES BY SUNDAY MORNING. AS A RESULT RAINFALL WILL
LIKELY BE HEAVY AT TIMES. STEERING FLOW WILL INCREASE A
LITTLE...SO UNLIKE OVER THE LAST FEW DAYS...STORMS SHOULD MOVE
SPREADING THE WEALTH OVER MORE AREA.
TEMPERATURES WILL REMAIN WARM...BUT SLIGHTLY COOLER THAT WE ARE
CURRENTLY EXPERIENCING...GENERALLY AROUND 90 DEGREES. CLOUD COVER
IS EXPECTED TO BE ABUNDANT.
.LONG TERM...TUESDAY THROUGH THURSDAY.
LONG RANGE GFS IS RIGHT BACK WITH A DRY PATTERN THROUGH MOST OF THE
PERIOD. YESTERDAYS OFF RUN WHICH HAD THE FRONT STALLING OVER THE
AREA IS NO LONG OCCURRING. IT IS BACK TO PUSHING THE FRONT ACROSS
THE AREA WITH HIGH PRESSURE BUILDING UP ON TUESDAY. THIS IS
BASICALLY THE PATTERN THAT THE GFS HAS BEEN PREDICTING FOR THE MOST
PART. THE EUROPEAN MODEL HAS BEEN MORE CONSISTENT WITH A DRY
SOLUTION ALSO. THE NAM...WHICH IS BARELY SCRATCHING THE SURFACE
DURING THIS TIME PERIOD KEEPS THE FRONT TO OUR NORTH. DGEX ALSO
REFLECTS THIS SOLUTION OF KEEPING THE MOISTURE AROUND. LEANING WITH
THE GFS/ECMWF AS THEY HAVE A BETTER TRACK RECORD IN THE LONG RANGE.
HAVING SAID THAT...LOOK FOR TEMPERATURES TO REMAIN HOT DURING THE
PERIOD. WENT A FEW DEGREES WARMER THAN MOS...ESPECIALLY FOR DAYTIME
TEMPS. ALSO REMOVED THE SMALL POPS THAT WE HAD DURING THE PERIOD.
UNFORTUNATELY...THIS PATTERN DOES NOT BODE WELL FOR OUR DROUGHT
CONDITIONS.
10/ARM
&&
.AVIATION...18Z TAF DISCUSSION.
SCATTERED THUNDERSTORM ACTIVITY EXPECTED AGAIN THROUGH MAINLY 02Z.
THESE THUNDERSTORMS WILL BE SLOW MOVING AND GENERALLY WILL NOT LAST
AT ANY ONE LOCATION FOR MORE THAN ONE HOUR...BUT MAY OCCUR MORE THAN
ONCE AT ANY GIVEN LOCATION. THE STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS UP TO 40 MPH AND BRIEF HEAVY RAIN. AT THIS
POINT...MENTIONED ONLY VCTS FOR THE TERMINALS WITH LACK OF
CONFIDENCE ON TIMING AND DURATION. EXPECT VFR CEILINGS THE ENTIRE
PERIOD. BRIEF MVFR VIS POSSIBLE TOWARD DAYBREAK BUT WILL BE SHORT
LIVED. WITH HIGH PRESSURE OVERHEAD...KEPT WIND VRB05KT.
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 69 90 69 89 65 / 40 50 30 40 20
ANNISTON 70 92 70 89 65 / 40 40 30 40 20
BIRMINGHAM 70 91 70 89 67 / 40 50 30 40 20
TUSCALOOSA 71 93 71 91 69 / 30 50 30 40 30
CALERA 71 92 71 91 68 / 30 50 30 40 20
AUBURN 71 92 71 91 70 / 30 40 30 40 30
MONTGOMERY 72 94 71 92 70 / 30 40 30 50 30
TROY 71 93 71 93 70 / 30 40 30 50 40
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
07/07/07
Hazardous weather outlook, Jun 29, 12:02 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
102 PM CDT FRI JUN 29 2007
ALZ011>015-017>050-301130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
102 PM CDT FRI JUN 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 1:37 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CDT FRI JUN 29 2007
ALZ013-015-292000-
FAYETTE-WALKER-
237 PM CDT FRI JUN 29 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND WALKER
COUNTIES UNTIL 300 PM CDT...
...
AT 237 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF WEST CORONA...WHICH IS NEARLY
STATIONARY.
TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.
THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH AND LOCALLY
HEAVY RAINFALL. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE
LIMBS
AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH
CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS
ARRIVE.
27/SWU
Special weather statement, Jun 29, 1:54 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CDT FRI JUN 29 2007
ALZ027-028-292030-
CLAY-TALLADEGA-
254 PM CDT FRI JUN 29 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND TALLADEGA
COUNTIES UNTIL 330 PM CDT...
...
AT 254 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHEAST OF IRONATON...MOVING NORTH AT 10 MPH.
TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.
THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH AND LOCALLY
HEAVY RAINFALL. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE
LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE
STORMS ARRIVE.
27/SWU
Special weather statement, Jun 29, 2:27 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CDT FRI JUN 29 2007
ALZ014-015-292100-
WALKER-WINSTON-
327 PM CDT FRI JUN 29 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER AND WINSTON
COUNTIES UNTIL 400 PM CDT...
...
AT 327 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 10 MILES SOUTH OF DOUBLE SPRINGS...MOVING NORTH AT LESS
THAN 10 MPH.
TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.
THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH AND LOCALLY
HEAVY RAINS. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS
AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH
CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS
ARRIVE.
27/SWU
Local storm report, Jun 29, 2:33 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST WEDOWEE 33.31N 85.49W
06/28/2007 E45 MPH RANDOLPH AL EMERGENCY MNGR
A FEW TREES AND BRANCHES WERE BLOWN DOWN NEAR WEDOWEE. A
FENCE WAS DAMAGED AND A BUILDING HAD MINOR ROOF DAMAGE.
&&
LINHARESSpecial weather statement, Jun 29, 2:47 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT FRI JUN 29 2007
ALZ038-292115-
CHAMBERS-
347 PM CDT FRI JUN 29 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 415
PM CDT...
AT 347 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF FIVE
POINTS TO 7 MILES SOUTHEAST OF FIVE POINTS...MOVING EAST AT 10 MPH.
THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jun 29, 2:48 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CDT FRI JUN 29 2007
ALZ033-040-292115-
DALLAS-PERRY-
348 PM CDT FRI JUN 29 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS AND PERRY COUNTIES
UNTIL 415 PM CDT...
...
AT 348 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES EAST OF UNIONTOWN...MOVING NORTH AT LESS THAN
10 MPH.
TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.
THE PRIMARY THREAT IS STRONG GUSTY WINDS OF 35 TO 45 MPH AND LOCALLY
HEAVY RAINS. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS
AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH
CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS
ARRIVE.
27/SWU
Event by event
3 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Winston
- When
- June 29, 2:50 PM CST
- Where
- Winston County, 2.19 mi ENE of Fall City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.034, -87.246
Several trees and power lines were blown down, and some boathouses on Smith Lake were overturned.
Hail, Chambers
- When
- June 29, 3:03 PM CST
- Where
- Chambers County, 3.53 mi SSE of Adams
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.934, -85.203
Lightning, Tuscaloosa
- When
- June 29, 3:46 PM CST
- Where
- Tuscaloosa County, Cottondale
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.180, -87.450
A house in Cottondale was significantly damaged by a fire caused by a lightning strike.
Thunderstorm Wind, Cherokee
- When
- June 29, 6:25 PM CST
- Where
- Cherokee County, 1.57 mi NW of Blue Pond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.245, -85.741
Several trees were blown down on County Road 48 east of Sand Rock.
Thunderstorm Wind, Cherokee
- When
- June 29, 6:40 PM CST
- Where
- Cherokee County, 2.45 mi WNW of Cedar Bluff
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 34.234, -85.639
Several trees were blown down on County Road 44, west of Cedar Bluff.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 29 to 30, 20073 deaths · $500,000 · 1 event
- Wildfire in Utah, June 29 to 30, 20073 deaths · 1 event
- Hail and Damaging Winds in Idaho, June 29, 20071 injured · $714,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Virginia, June 29, 2007$1.3 million · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, June 29, 2007$463,000 · 1 in hail · 14 events
- Flash Flood and Hail in South Carolina, June 29 to 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Louisiana, June 29, 2007$125,000 · 1 event
- Flash Flooding in Kentucky, June 29, 2007$100,000 · 2 events
- Damaging Winds in Montana, June 29, 20072 injured · $30,000 · 65 kt wind · 7 events
- Damaging Winds in Tennessee, June 29, 2007$63,000 · 55 kt wind · 5 events
- Lightning Strike in Florida, June 29, 2007$60,000 · 1 event
- Flash Flooding and Flood in Oklahoma, June 29, 2007$30,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45338, 45340, 45342, 45344, 45346.